MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent moved on balloon occurred.The target lesion was located in the moderately tortuous and moderately calcified mid right coronary artery.A 2.50 x 20mm synergy ii drug-eluting stent was advanced to treat the lesion.However, it was noted that the stent was not adhered to the balloon properly.The procedure was completed with a new synergy stent.There were no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 2.50 x 20 mm stent delivery system was returned for analysis.A visual examination of the stent found that the stent was damaged from mid-section of the stent to the end of the stent with stent struts pulled and stretched distally over the tip.The undamaged stent outer diameter was measured and the result is within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues with the extrusion shaft.No other issues were identified during the product analysis.It was reported that this synergy stent moved on balloon during the procedure.The complaint report stated that the stent moved on balloon but during analysis it was noted that the stent was firmly crimped on balloon and stent struts had stretched on the distal section of the stent.Stent movement on balloon cannot be confirmed.Taking into consideration the evaluation and the details of the complaint, this investigation is assigned the most probable root cause classification of no problem detected.A complaint with a most probable root cause of no problem detected indicates that the device complaint or problem cannot be confirmed.Procedural factors most likely contributed to the stent damage that was noted during analysis.The complaint report did not highlight any shaft kinks occurring during the procedure, it is most likely that the hypotube kinks that were noted during analysis occurred due to handling post procedure.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8361647
Report Number2134265-2019-01510
Device Sequence Number1959306
Product Code NIQ
UDI-Device Identifier08714729840152
UDI-Public08714729840152
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2019
Device Model Number10603
Device Catalogue Number10603
Device Lot Number22033854
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR